0
RESEARCH PAPERS

Application of Wiener-Hermite Expansion to Nonstationary Random Vibration of a Duffing Oscillator

[+] Author and Article Information
A. Jahedi

Department of Mechanical Engineering, Shiraz University, Shiraz, Iran

G. Ahmadi

Department of Mechanical and Industrial Engineering, Clarkson College, Potsdam, N.Y. 13676

J. Appl. Mech 50(2), 436-442 (Jun 01, 1983) (7 pages) doi:10.1115/1.3167056 History: Revised January 01, 1983; Received March 01, 1983; Online July 21, 2009

Abstract

Nonstationary random vibration of a Duffing oscillator is considered. The method of Wiener-Hermite series expansion of an arbitrary random function is reviewed and applied to the analysis of the response of a Duffing oscillator. Deterministic integral equations for the Wiener-Hermite kernel functions are derived and discussed. For the special case of a shaped white-noise excitation, the system of integral equations are solved by an iterative scheme and the mean square responses of a Duffing oscillator for various values of nonlinearity strength and damping coefficient are calculated and the results are elaborated in several graphs.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In